MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702496
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "it was reported that when preparation of surgery to remove asniss after bone fusion, the foreign matter was confirmed on the extractor." procedure was completed successfully with no adverse consequences or surgical delay reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported device was not returned for evaluation.Only debris of skin / blood (the reported foreign matter) were provided.Based on investigation, the root cause was attributed to be maintenance related.The failure was caused by possible inadequate cleaning at the hospital.Nevertheless more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device inspection revealed the following: the returned debris is merely parts of skin and dry blood, no metal debris can be found from either the asnis extractor nor from the removed screw.As it was mentioned that this was reported during preparation of the surgery, we could only determine that these depositions were either left on the instrument due to the fact that it was not properly cleaned or it was from the patient.However no further information could be obtained.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.Disposition unknown.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9079682
Report Number0008031020-2019-01283
Device Sequence Number13969016
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702496
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1